Alert archive / Montana / High Wind Warnings in 2011

High Wind Warning 3, NWS Billings, MT

January 20, 2011Golden Valley County, Wheatland County, Montana

NWS Billings, MT issued this high wind warning at Jan 20, 2011, 3:06 AM MST for Golden Valley County, Wheatland County, Montana. It took effect at Jan 20, 2011, 11:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 20, 2011, 3:06 AM MST (10:06 UTC)
In effect from
Jan 20, 2011, 11:00 AM MST
Expired
Jan 20, 2011, 9:23 PM MST
In force
10 hr
Issued by
NWS Billings, MT

Counties Golden Valley County, MT, Wheatland County, MT

The radar

The Billings radar (KBLX), 94 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 10.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2011-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2011-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2029 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

427 
WWUS75 KBYZ 201006
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
306 AM MST THU JAN 20 2011

.VERY STRONG WINDS WILL IMPACT PARTS OF SOUTH CENTRAL MONTANA
LATE THIS MORNING THROUGH TONIGHT. THE WINDS WILL CREATE
DANGEROUS CROSS WINDS AND THUS VERY DIFFICULT TRAVELING
CONDITIONS.

MTZ042-201115-
/O.CAN.KBYZ.HW.A.0003.110120T1200Z-110121T1200Z/
GOLDEN VALLEY-
INCLUDING THE CITIES OF...RYEGATE...LAVINA
306 AM MST THU JAN 20 2011

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WATCH. 

WINDS WILL BE LIGHTER THAN EARLIER ANTICIPATED AND THE HIGH WIND
WATCH HAS BEEN CANCELLED.

$$

MTZ028-063-202215-
/O.UPG.KBYZ.HW.A.0003.110120T1200Z-110121T1200Z/
/O.NEW.KBYZ.HW.W.0003.110120T1800Z-110121T1200Z/
SOUTHERN WHEATLAND-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP
306 AM MST THU JAN 20 2011

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST
FRIDAY. 

* TIMING: VERY STRONG WINDS WILL DEVELOP LATE THIS MORNING AND
  WILL CONTINUE THROUGH LATE NIGHT BEFORE DECREASING.

* WINDS: WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE 
  POSSIBLE THROUGH THE AREA. 

* IMPACTS: THESE STRONG WINDS WILL CREATE DANGEROUS CROSS 
  WINDS...ESPECIALLY ALONG HIGHWAY 191 FROM BIG TIMBER TO 
  HARLOWTON AND HIGHWAY 3 TO LAVINA. SOME BLOWING SNOW WILL ALSO 
  BE POSSIBLE. 

* PEOPLE WITH TRAVEL PLANS SHOULD BE PREPARED FOR DANGEROUS CROSS
  WINDS LATE THIS MORNING AND OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
2 follow-up statements
418 
WWUS75 KBYZ 202246
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
346 PM MST THU JAN 20 2011

.VERY STRONG WINDS WILL IMPACT PARTS OF SOUTH CENTRAL MONTANA THROUGH
TONIGHT. THE WINDS WILL CREATE DANGEROUS CROSS WINDS AND DIFFICULT
TRAVELING CONDITIONS.

MTZ028-063-211100-
/O.CON.KBYZ.HW.W.0003.000000T0000Z-110121T1200Z/
SOUTHERN WHEATLAND-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP
346 PM MST THU JAN 20 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY. 

* TIMING: VERY STRONG WINDS WILL CONTINUE THROUGH LATE NIGHT
  BEFORE DECREASING OVERNIGHT.

* WINDS: WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE 
  POSSIBLE THROUGH THE AREA. 

* IMPACTS: THESE STRONG WINDS WILL CREATE DANGEROUS CROSS 
  WINDS...ESPECIALLY ALONG HIGHWAY 191 FROM BIG TIMBER TO 
  HARLOWTON AND HIGHWAY 3 TO LAVINA. SOME BLOWING SNOW WILL ALSO 
  BE POSSIBLE. 

* PEOPLE WITH TRAVEL PLANS SHOULD BE PREPARED FOR DANGEROUS 
  CROSS WINDS LATE THIS MORNING AND OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ066-211100-
/O.NEW.KBYZ.WI.Y.0005.110120T2246Z-110121T1200Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
346 PM MST THU JAN 20 2011

...WIND ADVISORY IN EFFECT UNTIL 5 AM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST FRIDAY. 

* TIMING: STRONG WINDS HAVE DEVELOPED AND WILL CONTINUE THROUGH
  LATE TONIGHT. WINDS WILL DIMINISH OVERNIGHT.

* WINDS: SOUTHWEST WINDS RANGING FROM 35 TO 50 MPH WITH GUSTS TO
  65 MPH.

* IMPACTS: WINDS OF THIS MAGNITUDE CAN CREATE HAZARDOUS DRIVING
  CONDITIONS AND CAUSE PROPERTY DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
473 
WWUS75 KBYZ 210423
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
923 PM MST THU JAN 20 2011


MTZ028-063-210530-
/O.CAN.KBYZ.HW.W.0003.000000T0000Z-110121T1200Z/
SOUTHERN WHEATLAND-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP
923 PM MST THU JAN 20 2011

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DECREASED ACROSS THE AREA AND THE HIGH WIND WARNING HAS
BEEN CANCELLED. WEST WINDS 20 TO 30 MPH MAY CONTINUE AT TIMES
OVERNIGHT. 

$$

MTZ066-211200-
/O.CON.KBYZ.WI.Y.0005.000000T0000Z-110121T1200Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
923 PM MST THU JAN 20 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY. 

* TIMING: GUSTS TO 60 MPH HAVE STILL OCCURRED THIS EVENING AT THE
  STILLWATER MINE. STRONG WINDS WILL GRADUALLY TREND DOWN THE REST
  OF THE NIGHT...BUT OCCASIONAL STRONG GUSTS ARE STILL POSSIBLE
  OVERNIGHT. 

* WINDS: SOUTHWEST WINDS RANGING FROM 25 TO 40 MPH WITH GUSTS TO
  60 MPH.

* IMPACTS: WINDS OF THIS MAGNITUDE CAN CREATE HAZARDOUS DRIVING
  CONDITIONS DUE TO DANGEROUS CROSS WINDS AND PRODUCE LOCAL
  BLOWING SNOW REDUCING VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Jan 20, 2:51 AM MST, 15 minutes earlier.

Area forecast discussion, Jan 20, 2:51 AM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
251 AM MST THU JAN 20 2011

.SHORT TERM...VALID FOR TDY AND FRI...

FORECAST CHALLENGES FOR THE SHORT TERM ARE GROUND BLIZZARD
CONDITIONS IN THE GAP FLOW AREAS TODAY...HIGH WINDS OVER THE
NORTHWEST ZONES AND SNOW POTENTIAL FOR TONIGHT INTO FRIDAY IN THE
NORTHEAST BIG HORN MOUNTAINS AND EAST ZONES.

GROUND BLIZZARD...GAP FLOW WINDS WILL BE INCREASING THROUGH THE
MORNING AND WILL BECOME STRONG BY LATE MORNING. THESE STRONG
WINDS WILL BE THE RESULT OF A STABLE LAYER AT MOUNTAIN TOP LEVEL
ALONG WITH A DEEPENING LEE SIDE TROUGH. RECENT SNOWFALL OVER THE
AREA YESTERDAY LEFT 5 TO 8 INCHES OF NEW SNOW IN LIVINGSTON..BIG
TIMBER AND NEAR NYE. THESE WINDS WILL CREATE GROUND BLIZZARD
CONDITIONS WITH ZERO VISIBILITIES AT TIMES. THE STRONG WINDS AND
LOW VISIBILITIES WILL CREATE VERY HAZARDOUS TRAVELING CONDITIONS
FROM LIVINGSTON TO BIG TIMBER STARTING LATE THIS MORNING AND
CONTINUING OVERNIGHT. CROSS SECTIONS SHOWING STRONG OMEGA MOVING
INTO THE WEST CENTRAL ZONES WHICH WILL LIMIT WINDS MIXING
DOWN...ESPECIALLY OVER STILLWATER COUNTY. WINDS SHOULD BE IN THE
15 TO 30 MPH RANGE TODAY AND TONIGHT WHICH WILL ONLY CREATE LOCAL
AREAS OF BLOWING AND DRIFTING SNOW. WILL ISSUE A WINTER WEATHER
ADVISORY FOR STILLWATER COUNTY TODAY FOR AREAS OF BLOWING SNOW.

HIGH WINDS OVER WHEATLAND COUNTY AND THE JUDITH GAP AREA...STRONG
PRESSURE GRADIENT SETTING UP TODAY OVER WHEATLAND COUNTY. WINDS
WILL BE INCREASING THIS MORNING AND SHOULD REACH WARNING CRITERIA
BY LATE MORNING. CROSS SECTIONS SHOWING 55KT WINDS NEAR THE
SURFACE WITH STRONG SUBSIDENCE AND COLD AIR ADVECTION ALOFT.
THESE FACTORS WILL ALLOW THE STRONG WINDS TO MIX DOWN TO THE
SURFACE. WILL RUN THE HIGH WIND WARNING FROM 18Z THIS MORNING
THROUGH 12Z FRIDAY. CROSS SECTIONS SHOWING WINDS ALOFT MUCH
LIGHTER OVER GOLDEN VALLEY COUNTY TODAY AND WILL NOT ISSUE ANY
HIGHLIGHTS FOR THERE.

SNOW CONCERNS...STRONG SHORT WAVE DROPPING SOUTH TONIGHT FROM
BRITISH COLUMBIA. AMPLE MOISTURE WITH BE AVAILABLE WITH THIS WAVE
AS WATER VAPOR SATELLITE SHOWING GOOD MOISTURE FEED FROM THE
PACIFIC NORTHWEST. SOUNDINGS SHOWING UNSTABLE AIR MASS EAST AND
SOUTH OF BILLINGS TONIGHT AHEAD OF THE WAVE. STEEP LAPSE RATES
AROUND 7.5 C/KM WHICH WILL LEAD TO A POTENTIAL OF HEAVY SNOW
SHOWERS. THE BEST AREA FOR INSTABILITY WILL BE OVER THE NORTHEAST
BIG HORN MOUNTAINS WHERE CROSS SECTIONS SHOWING DENDRITIC LAYER
NEAR MOUNTAIN TOP WITH STRONGEST OMEGA LIFTING THROUGH IT. BOTH
GFS/ECMWF/SREF HITTING THE NORTH FACING SLOPES WITH GOOD QPF.
WILL GO AHEAD AND ISSUE SNOW ADVISORY STARTING AT 06Z TONIGHT
THROUGH 18Z FRIDAY FOR 6 TO 10 INCHES OF SNOW BY LATE FRIDAY
MORNING. ANOTHER AREA OF CONCERN IS OVER THE FOUR EASTERN ZONES
AND SOUTHERN BIG HORN COUNTY. DENDRITIC LAYER IS MUCH HIGHER WITH
STRONGEST LIFT STAYING BELOW THE BEST SNOW GROWTH LAYER. HAVE
STILL INCREASED POPS TO CATEGORICAL FOR THESE AREAS WITH UP TO 2
INCHES OF NEW SNOWFALL. MAY NEED HIGHLIGHTS FOR THESE AREAS LATE
TONIGHT BUT WILL HOLD OFF FOR NOW AND LET THE DAY SHIFT HAVE A
LOOK AT THE 12Z MODEL RUNS. RICHMOND

.LONG TERM...VALID FOR SAT...SUN...MON...TUE...WED...

UNSETTLED NORTHWEST FLOW ALOFT WILL DOMINATE THE FORECAST AREA
THROUGH THE ENTIRE EXTENDED PERIOD. SEVERAL UPPER LEVEL
DISTURBANCES WITHIN THE FLOW...EACH ABOUT 24 TO 36 HOURS
APART...WILL MOVE SOUTHEAST OUT OF CANADA ACROSS THE EASTERN HALF
OF THE STATE. THE FIRST DISTURBANCE AFFECTS THE AREA SATURDAY AS
AN ALBERTA CLIPPER TYPE LOW DROPS OUT OF CANADA ACROSS THE
EASTERN PORTIONS OF THE STATE. THIS WILL RESULT IN A GOOD CHANCE
FOR ACCUMULATING SNOW ACROSS MOST OF THE PLAINS...WITH BEST
CHANCES ACROSS THE CENTRAL AND EASTERN ZONES. THE NEXT LOW
ARRIVES SUNDAY AFTERNOON AND NIGHT BUT IS FURTHER EAST ACROSS THE
DAKOTAS. QPF AMOUNTS ARE LESS AND MORE ACROSS OUR EASTERN ZONES
WITH THIS LOW. MODELS DISAGREE BY TUESDAY INTO WEDNESDAY WITH THE
ECMWF BRINGING ANOTHER DISTURBANCE THROUGH THE NORTHWEST FLOW
WITH THE GFS KEEPING CONDITIONS DRY. GIVEN UNSTABLE NORTHWEST
FLOW...CAN'T RULE OUT SOME SCATTERED RAIN/SNOW SHOWER ACTIVITY.
AS FOR TEMPERATURES...MODELS ARE NOT SHOWING ANY ARCTIC INTRUSION
THROUGH THE EXTENDED AS 850MB TEMPERATURES LOOK TO BE ABOVE
FREEZING HEADING INTO NEXT WEEK. THIS WILL RESULT IN READINGS AT
OR SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR. HOOLEY

&&

.AVIATION...

SKIES ACROSS THE FORECAST AREA WILL BE PARTLY TO MOSTLY SUNNY
TODAY WITH VFR CONDITIONS PREVAILING FOR MOST AREAS.
HOWEVER...CLOUDS WILL BE ON THE INCREASE ACROSS THE WESTERN AREAS
AS THE NEXT DISTURBANCE APPROACHES THAT AREA. THIS WILL BRING A
CHANCE FOR AFTERNOON SNOW SHOWERS TO THE MOUNTAINS AND ADJACENT
FOOTHILLS AND PLAINS INCLUDING THE KLVM AREA. IN ADDITION...WINDY
CONDITIONS WILL DEVELOP OVER THE WESTERN AND CENTRAL ZONES LATER
THIS MORNING...INCREASING THROUGH THE AFTERNOON. THE STRONGEST
WINDS WILL DEVELOP ALONG THE BEARTOOTH FOOTHILLS AND THE KLVM
AREA AND AREAS NORTH THROUGH JUDITH GAP. THE COMBINATION OF
STRONG WINDS AND FRESH SNOWFALL WILL PRODUCE AREAS OF BLOWING
SNOW AND SIGNIFICANTLY REDUCED SURFACE VISIBILITIES. HOOLEY

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY FRI     SAT     SUN     MON     TUE     WED
-------------------------------------------------------
BIL 030 027/039 028/035 022/037 024/036 025/041 027/039
    0/N 21/B    44/S    11/B    21/B    12/O    22/O
LVM 028 023/037 025/034 015/032 014/034 020/037 022/035
    2/S 32/J    54/S    11/B    21/B    12/S    22/S
HDN 027 021/036 021/035 020/031 022/036 023/040 025/040
    1/B 43/J    44/S    22/S    21/B    12/S    22/S
MLS 022 022/034 019/029 016/036 022/029 019/036 022/033
    1/B 82/J    26/S    22/O    21/B    12/S    22/S
4BQ 024 021/036 019/033 017/035 022/033 019/039 023/036
    0/B 94/W    26/S    32/O    32/S    12/S    22/S
BHK 019 017/031 012/027 012/031 017/027 016/033 020/031
    1/B 94/J    16/S    32/S    22/S    12/S    22/S
SHR 027 021/037 021/035 018/036 022/034 023/040 024/038
    1/B 56/J    36/S    23/O    42/S    12/O    22/O

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM
      MST FRIDAY FOR ZONES 28-63.
     WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
      5 AM MST FRIDAY FOR ZONE 34.
     BLIZZARD WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM
      MST FRIDAY FOR ZONES 41-65-66.
WY...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
      11 AM MST FRIDAY FOR ZONE 98.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Jan 19, 9:46 PM MST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
946 PM MST WED JAN 19 2011

MTZ028>042-056>058-063>068-WYZ098-099-210500-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
946 PM MST WED JAN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT
 IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

VERY STRONG WESTERLY WINDS WILL DEVELOP OVER WESTERN AREAS
THURSDAY MORNING AND CONTINUE THROUGH FRIDAY MORNING. IN AREAS
WITH FRESH SNOW COVER THE STRONG WINDS WILL CREATE SIGNIFICANT
BLOWING AND DRIFTING SNOW. THOSE PLANNING TRAVEL ON INTERSTATE 90
FROM COLUMBUS TO LIVINGSTON...AND ON HIGHWAY 191 FROM BIG TIMBER
TO JUDITH GAP SHOULD BE PREPARED FOR NEAR WHITEOUT CONDITIONS IN
BLOWING SNOW AS WELL AS DANGEROUS CROSS WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 3:06 AM MSTBlizzard WarningBYZPark, Stillwater, Sweet Grass24 hr
Jan 20, 3:06 AM MSTWinter Weather AdvisoryBYZStillwater28 hr
Jan 20, 3:45 PM MSTWinter Storm WatchBYZCarter, Custer, Fallon, Powder River, Rosebud24 hr
Jan 20, 3:46 PM MSTWind AdvisoryBYZStillwater, Sweet Grass11 hr

Nearby

High Wind Warnings in Montana, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.